My endo added NPH to my treatment to control my morning highs, it has only been two days but I have noticed I am slightly bloated. And when I was with Lantus I had that as side effect which was the worst.

Views: 65

Comment by Brian (bsc) on May 1, 2012 at 5:37am

Insulin can certainly affect your electrolytes, and your sodium in particular (sometimes called insulin edema). Some of it may be a transient affect, but unfortunately for others it may persist. Some people also find that blood pressure medications cause the same condition. Don't hesitate to report this to your doctor, it is important for him to know that this is occurring.

Comment by deliashellynn on May 1, 2012 at 2:57pm

Rye, your post certainly caught my attention. I had never associated by bloating and gas build up to be caused by my medication. It got so bad, in Dec. 2010, i ended up in urgent care getting blood work and x-rays. The pain was so bad they thought I was having a heart attack. No heart attack, but a CAT scan later, found I had a growth on my left adrinal gland, and an enlarged spleen. My blood work turned out almost as bad, I was producing too many new red blood cells and they are syickle (poor speller) in shape. It's been a year and a half and I'm still on Lantus, the hemotologist, doesn't know what to think other than my spleen is not that much enlarged, but we will watch it (spleen has gone from 12 cm to 15 in the last year.) I will have my 3rd CAT scan in Aug., 2012.
I plan to have a discussion with my primary Dr. about my diabetes meds and what effect they could be causing. I am tired of being full of hot air! Thanks for sharing.
..

Comment

You need to be a member of Diabetes community by Diabetes Hands Foundation: TuDiabetes to add comments!

Join Diabetes community by Diabetes Hands Foundation: TuDiabetes

Advertisement



REsources

From the Diabetes Hands Foundation blog...

DHF Partners with HelpAround in an Effort to Connect People Touched by Diabetes

  Leer en español Technology has the amazing ability to ease the stress associated with diabetes; It simply makes our lives a little more bearable. That’s why we are excited to announce DHFs partnership with HelpAround. This new application will help Read on! →

La Diabetes Hands Foundation y HelpAround uniendo las personas tocadas por la diabetes

  Para nuestra comunidad de diabetes la tecnología ha venido a llenar muchos vacíos y a hacer de nuestras vidas un poco mas llevaderas. Eso mismo nos proporciona una nueva aplicación de geo-localización llamada HelpAround (Ayuda a tu alrededor). HA Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)


DHF VOLUNTEERS


Lead Administrator

Bradford (has type 1)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

Brian (bsc) (has type 2)

Gary (has type 2)

David (dns) (type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service